i was wondering if anyone here diagnosed with adult adhd could share with me a few things please
in regards to focusing and staying focused whether it's reading or driving television any activity does medication help you stay focused? and does the ability to not be able to focus extend to everything regardless the level of interest you hold in it?
if anyone experiences delusional thoughts or even paranoia along with being diagnosed with adhd let me know if meds help that
my doctors have tried a lot of meds. i am scared to ask them about adderall because i really do not want them to just try anything..because t hey have tried so much already and i feel like i am getting worse.
most of the drugs like abilify , geodon, and invega have not combated the paranoia or delusional thoughts or the concentration so i was wondering if other drugs like adderall help at all?
Abilify, Geodon, and Invega are atypical antipsychotic medication. They are not typically helpful for ADHD. Medications like Adderall can worsen paranoia and delusions. Perhaps a non-stimulant medication like Straterra would be of benefit.
I'm just learning about adult ADHD also, and I saw the topic discussed on the new show, The Doctors. They showed a machine for looking at which parts of the brain are being affected by ADHD, since there are different types and symptoms with different people. I don't think the machine is widely available yet, but I was fascinated to see that the little boy they tested was found to not be a good candidate for a stimulant drug. The reason was that the stimulant drug would affect the wrong part of the brain as well as the target area in his case, and when that happens, concentration improves, but there would have also been side effects of angry outbursts and rage. It turned out they HAD tried a stimulant drug for a short time, and that's exactly the reaction the little boy had!
I have never been on a true ADHD stimulant, but was tried on Topamax as a different sort of migraine prophylaxis medicine. This was before I even knew I had ADHD. I noticed my thinking speeding up and I became very smart and quick, but also very impatient with people, quick to snap at them, and had worsening ruminations where I could not stop trying to problem-solve things outside my control at work. My thoughts focused on the top manager, and it was like being paranoid, except that other people saw her the same way! Her illogical and destructive management tactics were obvious to most people, but I hadn't been smart enough to detect it before Topamax. I couldn't stop the thoughts, and didn't know it was the Topamax, so I found a new job. To me this means you are smart to be cautious about stimulating drugs. They aren't the answer for all cases of ADHD, and may do more harm than good.
thank you for the feeback. i apprecaite it.
i actually tried topamax but dr used it for bi polar symptoms..he said it was an off label usage of it as a mood stabilzer. the topamax gave me really bad restless feelings i felt nauseas and it gave me these buzzing sensations in my head.
i am just taking lexapro right now
my new doctor isnt sure if i was diagnosed right before because the mood stabilzers made me worse and my moods were fluctuating erratically not every 3 months like most bipolar tyeps
I have ADD (no hyper activity). I have been on ritalin and adderall, not at the same time. I was initially on ritalin and was switch to addrall when I began to have problems with irregular heart beat. I don't recall having paranoia or delusions on either medication. Both medications helped with my concentration.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.